MAUDE Adverse Event Report: ST PAUL PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Model Number 21-4453-24
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that during removal, the catheter broke off from the chamber and moved towards the heart.That same day, the patient was transferred to a clinic for a minimally invasive catheter intervention (miki) to remove the foreign body.
 
Additional Manufacturer Narrative
Device evaluation: one device was returned for investigation.Two pictures attached to the complaint where it was observed the port with a section attached to the port and a remained catheter section.Visual inspection observed that a section of catheter was attached in the port-catheter connection section under the sleeve, thus, the complaint was confirmed.A destructive test was performed on one (1) sample that was taken from the manufacturing process.Then a catheter piece for the corresponding model was inserted and manipulated in order to pull the catheter to attempting reproduce the failure mode.It was necessary keep the sleeve on the bottom of the tube to remove the catheter without damage; when the catheter was just pulled allowing that the sleeve ascend, a catheter piece was trapped in the sleeve.Instructions for use address this warning.Root cause cannot be associated with manufacturing process since the failure could not be reproduced following the assembly process.The most probable root cause is that damage occurred after the product left the manufacturing facilities.Root cause could not be established.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No corrective actions are required since the root cause could not be attributed to the manufacturing process.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16898662
Report Number3012307300-2023-05420
Device Sequence Number15163038
Product Code LJT
UDI-Device Identifier10610586032684
UDI-Public10610586032684
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-4453-24
Device Catalogue Number21-4453-24
Device Lot Number4276230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceWhite